Texas, 2007

Hail and Damaging Winds in Texas, June 14, 2007

June 14, 2007 · NWS HGX · 4 events in 1 county or zone

Strong, mainly eastern county, thunderstorms developed along a near north-south boundary and exhibited very little eastern movement.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HGX wrote it up.

Strong, mainly eastern county, thunderstorms developed along a near north-south boundary and exhibited very little eastern movement.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 14, 2:05 PM CST, 3 hours 25 minutes earlier.

Area forecast discussion, Jun 14, 2:05 PM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
305 PM CDT THU JUN 14 2007

.DISCUSSION...
SCT CONVECTION ONGOING THIS AFT. STILL LOOKS LIKE THE ISOLATED
PULSE SVR THREAT WILL CONTINUE INTO THE EVENING HOURS. MOST LIKELY
ACROSS AREAS NORTH OF 1-10. STORMS HAVE GONE UP AND COME DONE
RATHER QUICKLY...SO HAVE NOT SEEN MUCH HEAVY RAINFALL YET...BUT
STILL COULD INTO THE EARLY EVE HOURS. MAY SEE SOME NOCTURNAL
CONVECTION PUSH SE INTO W AND N AREAS LATE TONIGHT AND ON FRI
NIGHT...SO HAVE SOME POPS TO COVER THIS POSSIBILITY WHILE THE
MID/UPPER LOW IS CLOSE BY.

MADE ONLY MINOR CHANGES TO THE ONGOING FCST. STILL LOOKS ACTIVE
OVER THE AREA FOR THE NEXT FEW DAYS AS DEEP MOISTURE COMBINES
WITH HEATING AND THE SOUTHERN PERIPHERY OF A MID/UPPER LOW THAT
WILL SAG SOUTH OVER TX. PRECIP FCST BECOMES MUCH MORE UNCERTAIN
BY SUN/MON...AS NOT SURE HOW THE WEAKENING UPPER LOW WILL EVOLVE
WITH THE SYNOPTIC MID/UPPER FLOW PATTERN. STILL LOOKS LIKE THERE
WILL BE ABUNDANT MOISTURE OVER THE AREA MOST OF NEXT WEEK...SO
WILL CONTINUE THE CHC POPS PRIMARILY FOR AFT HOURS. THE LATEST GFS
HAS BACKED OFF ON THE FRONT NEXT WEEK AND HAS COME INTO BETTER
AGREEMENT WITH THE ECMWF.
33

&&

.MARINE...
QUIET/FLAT CONDITIONS TO CONTINUE. WHILE WIND DIRECTIONS WILL BE
VARIED (DEPENDING MOSTLY ON STORMS IN/NEAR THE AREA) SPEEDS WILL
REMAIN ON THE LIGHT SIDE (NEAR OR BELOW 10 KTS) THE NEXT SEVERAL
DAYS. 41

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      72  91  71  90  71 /  40  40  30  50  30
HOUSTON (IAH)              73  91  73  90  73 /  30  50  20  50  20
GALVESTON (GLS)            78  88  78  87  78 /  20  40  10  40  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

DISCUSSION...33
Hazardous weather outlook, Jun 14, 7:45 AM CST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
845 AM CDT THU JUN 14 2007

GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-
151130-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
845 AM CDT THU JUN 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

...ISOLATED SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL
POSSIBLE THIS AFTERNOON AND EVENING...

.DAY ONE...TODAY AND TONIGHT

THE COMBINATION OF AN UPPER LEVEL DISTURBANCE...GULF MOISTURE...AN
UNSTABLE ATMOSPHERE AND OUTFLOW BOUNDARIES WILL PRODUCE SCATTERED
THUNDERSTORMS ACROSS SOUTHEAST TEXAS THIS AFTERNOON AND EVENING.
BECAUSE OF SLOW STORM MOTIONS AND ABUNDANT MOISTURE...LOCALLY HEAVY
RAINFALL IS EXPECTED...WHICH COULD CAUSE BRIEF FLOODING PROBLEMS
ESPECIALLY ACROSS URBAN AREAS. THE STRONGER STORMS WILL LIKELY
PRODUCE HOURLY RAINFALL RATES OF 2 TO 3 INCHES. INSTABILITY IN THE
ATMOSPHERE IS ALSO EXPECTED TO BE SUFFICIENT TO SUPPORT ISOLATED
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL AND DOWNBURST WINDS
IN EXCESS OF 60 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE HEAVY RAINFALL AND SEVERE THUNDERSTORM THREAT MAY CONTINUE
FRIDAY WITH A DECREASED PROBABILITY ON SATURDAY. THE UPPER LEVEL
DISTURBANCE MAY TRACK FARTHER SOUTH INTO NORTH TEXAS. THIS MAY
HELP INCREASE UPPER LEVEL WINDS TO SUPPORT MORE ORGANIZED
THUNDERSTORMS. HAIL AND DOWNBURST WINDS WILL BE THE MAIN SEVERE
THREATS ALONG WITH HEAVY RAINFALL. THE MAIN THREAT WILL BE
SHIFTED MORE TO THE NORTHWEST...BUT MAY INCLUDE MORE OF SOUTHEAST
TEXAS SHOULD STRONG INSTABILITY DEVELOP OVER THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TOMORROW.

39

In the hours before

Special weather statement, Jun 14, 3:29 PM CST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
429 PM CDT THU JUN 14 2007

TXZ163-164-177>179-199-200-213-214-238-150930-
HOUSTON-TRINITY-WALKER-SAN JACINTO-POLK-MONTGOMERY-LIBERTY-HARRIS-
CHAMBERS-GALVESTON-
INCLUDING THE CITIES OF...CROCKETT...TRINITY...GROVETON...
HUNTSVILLE...SHEPHERD...COLDSPRING...LIVINGSTON...CORRIGAN...
ONALASKA...THE WOODLANDS...CONROE...WILLIS...LIBERTY...
CLEVELAND...DAYTON...HOUSTON...PASADENA...KATY...TOMBALL...
HUMBLE...WINNIE...MONT BELVIEU...ANAHUAC...LEAGUE CITY...
TEXAS CITY...FRIENDSWOOD...GALVESTON
429 PM CDT THU JUN 14 2007

...STRONG THUNDERSTORMS RE-DEVELOPING THIS AFTERNOON...

SCATTERED STRONG THUNDERSTORMS ARE OCCURRING GENERALLY EAST OF A
LINE FROM NORMANGEE TO NEW WAVERLY TO HOUSTON METRO. THESE STORMS
HAVE VERY LITTLE MOVEMENT WITH LITTLE DRIFTING BACK TO THE SOUTHWEST.
WIND GUSTS OF 40 TO 50 MPH...SMALL HAIL...VERY HEAVY
RAINFALL...AND FREQUENT LIGHTNING CAN BE EXPECTED FROM THE
STRONGEST STORMS. SHORT LIVED FUNNEL CLOUDS WILL ALSO BE POSSIBLE.
RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE LIKELY WITH THESE STORMS
WITH 1 TO 2 INCHES FALLING IN AS SHORT AS A HALF AN HOUR DUE TO
THE LACK OF STORM MOVEMENT. EXPECT FLOODING OF STREETS...FEEDER
ROADS...SECONDARY ROADS...AND LOW WATER CROSSINGS UNDER ALL LATE
AFTERNOON AND EARLY EVENING STORMS.
Special weather statement, Jun 14, 4:53 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
553 PM CDT THU JUN 14 2007

TXZ213-150030-
HARRIS-
INCLUDING THE CITIES OF...HOUSTON...PASADENA...KATY...TOMBALL...
HUMBLE
553 PM CDT THU JUN 14 2007

...STRONG THUNDERSTORMS IN HARRIS COUNTY...

STRONG THUNDERSTORMS PERSIST IN HARRIS COUNTY BETWEEN HOUSTON AND
CAHNNELVIEW. THESE STORMS ARE DRIFTING TO THE WEST AND WEST NORTHWEST
AT AROUND 5 MPH. VERY HEAVY RAINFALL CAN BE EXPECTED WITH THESE STORMS
WITH RAINFALL RATES OF 2 TO 3 HOURS POSSIBLE. RAINFALL RATES THIS HIGH
WILL LIKELY LEAD TO LOCALIZED STREET FLOODING. IN ADDITION TO THE
RAINFALL...GUSTY WINDS BETWEEN 30 AND 40 MPH ALONG...SMALL HAIL
AND FREQUENT LIGHTNING WILL BE POSSIBLE.

ACTIVITY ACROSS SOUTHEAST TEXAS IS EXPECTED TO WEAKEN AND DIMINISH
DURING THE MID TO LATE EVENING HOURS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Harris

When
June 14, 5:30 PM CST
Where
Harris County, 3 mi ENE of West University Plac
Measured
65 kt (75 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
29.767, -95.424

Large tree down on a garage in the Montrose area.

Thunderstorm Wind, Harris

When
June 14, 6:18 PM CST
Where
Harris County, 1 mi E of Spring Vly
Measured
58 kt (67 mph) estimated gust
Reported by
Amateur Radio
Coordinates
29.770, -95.483

Multiple trees down in Hilshire Village.

Hail, Harris

When
June 14, 6:19 PM CST
Where
Harris County, Cypress
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
29.970, -95.700

Thunderstorm Wind, Harris

When
June 14, 6:19 PM CST
Where
Harris County, Cypress
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
29.970, -95.700

Fences blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36245, 36254, 36256, 36257.